Mississippi, 2001

Flash Flooding and Hail in Mississippi, April 4, 2001

April 4, 2001 · NWS JAN · 49 events in 13 counties and zones

34 hail, 9 flash flood, 6 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.7 million
Crop damage
None recorded
Events
49

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 4, 2:45 AM CST, 3 hours earlier.

Area forecast discussion, Apr 4, 2:45 AM CST, 3 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
345 AM CDT WED APR 4 2001

LATEST SURFACE ANALYSIS INDICATES A FRONTAL BOUNDARY APPROACHING THE
NORTHEAST CORNER OF THE CWFA. SHORTWAVE OVER EASTERN TEXAS CAN BE
SEEN MOVING STEADILY EAST ON THE WATER VAPOR LOOP. AIRMASS IS MOIST
WITH DEWPOINTS IN THE MID AND UPPER 60S ACROSS THE REGION.

ANOTHER LOW CONFIDENCE FORECAST ON TAP FOR THIS PACKAGE. ETA SEEMS
TO HAVE COME MORE INTO LINE WITH THE AVN...BUT PERFORMANCE WISE AVN
HAS PROVED ITSELF SUPERIOR TO THE ETA IN THE LAST COUPLE OF
DAYS...SO WILL LEAN MORE HEAVILY ON THE AVN AGAIN. SEVERAL
UNCERTAINTIES IN THE FORECAST...BOTH SYNOPTIC SCALE AND MESOSCALE.

500MB RIDGING FORECAST TO BUILD OVER THE SOUTHEAST AND SLOWLY MOVE
EAST THROUGH 120HOURS. UPPER FLOW SHOULD BECOME MORE SOUTHWEST BY
LATE FRIDAY. SEVERAL SHORTWAVES WILL COME THROUGH THE FLOW. AT THE
SURFACE...FRONTAL BOUNDARY TO THE NORTH WILL VERY SLOWLY SINK
SOUTHWARD THROUGH TODAY AND IS VERY HARD TO FIND IN THE SURFACE AND
WIND PATTERN BY THU AFTERNOON. GRADIENT BEGINS TO TIGHTEN EARLY
FRIDAY AS HIGH PRESSURE BUILDS DOWN THE EAST COAST AND LOW PRESSURE
OVER THE PLAINS DEEPENS AND BEGINS MOVING EAST. ASSOCIATED BOUNDARY
WILL BE APPROACHING THE MS RIVER OVERNIGHT FRIDAY...BUT AS THE BEST
DYNAMICS SHOOT WELL NORTH OF HERE...BOUNDARY SEEMS TO GET HUNG OVER
NORTH CENTRAL MS AND BECOME SOMEWHAT DIFFUSE BY LATE SAT.

IN THE SHORT TERM...ENTIRE AREA PRETTY UNSTABLE. LIS ARE FORECAST TO
RANGE FROM -4 TO -6 OVER MOST AREAS TODAY. CAPES RANGE FROM 2-3K
J/KG IN THE NORTH AND CENTRAL AREAS. BROAD UPPER DIVERGENCE ALSO
EXISTS IN THESE AREAS.  HARD TO TELL WHAT WILL FOCUS PRECIP TODAY
(OR WHAT AREAS WILL STAY CAPPED)...MESOSCALE BOUNDARY LAID DOWN BY
EARLIER CONVECTION COULD GET PRECIP STARTED...SHORTWAVE WILL ENHANCE
PRECIP...SOUTHWARD MOVING FRONTAL BOUNDARY COULD ALSO PROVIDE A LOW
LEVEL FOCUS...PLUS A 330K THETA E RIDGE ACROSS CENTRAL SECTIONS.

BREAKING IT DOWN: BEST DYNAMICS WILL BE IN THE NORTH TODAY.
SHORTWAVE OVER EAST TX WILL MOVE EAST TODAY AND CROSS THE NORTHERN
TIER OF ZONES IN THE FIRST 12 HOURS OF THE FORECAST PERIOD. WITH
CLOSE PROXIMITY OF WARM FRONT IN THAT REGION...THINK HIGH END POPS
FOR TODAY ARE WARRANTED. FOR CENTRAL AREAS...THETA E RIDGE IN PLACE
ALONG THE INTERSTATE 30 CORRIDOR. 88D SHOWING SOME SHOWERS
DEVELOPING OVER NORTHEAST LA AND MOVING EAST ALONG THIS FEATURE. IN
TALKING WITH SPC...SOME BACK BUILDING FROM COMPLEX OVER AL IS
POSSIBLE ALONG THIS RIDGE...SO WILL INCLUDE CHANCE POPS IN THIS
REGION FOR TODAY. IN THE SOUTH NO REAL STRONG FOCUSING FEATURE TO
NAIL DOWN...BUT WILL HAVE CHANCE POPS IN PLACE.

FOR TONIGHT...POPS WILL BEGIN DECREASING AS SHORTWAVE MOVES EAST AND
FRONTAL BOUNDARY BECOMES DIFFUSE. WILL LEAVE IN CHANCE POPS FOR ANY
LINGERING PRECIP. THURSDAY AFTERNOON AND THURSDAY NIGHT LOOK DRY AND WARM.

EXTENDED LOOKS FINE AND WILL MAKE ONLY COSMETIC CHANGES FOR SLIGHT
ZONE RE-ARRANGEMENT.

AS FAR AS QPF GOES...AVN HAS BEEN DOING MUCH BETTER THAN THE ETA.
STILL KEEPS AXIS OF BEST PRECIP ACROSS NORTH AND CENTRAL AREAS.
NCEP>S AMOUNTS LOOK REASONABLE.

TEMP GUIDANCE LOOKS GOOD. POPS ALSO LOOK REASONABLE.

.PRELIM NUMBERS
JAN 82/65/84/63 4300
MEI 83/65/86/62 5300

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
32

In the hours before

Special weather statement, Apr 4, 5:00 AM CST, 45 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-051200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
600 AM CDT WED APR 04 2001

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND WEST OF A LINE
FROM GRENADA TO CARTHAGE TO LAUREL. ONLY ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE WEST AND SOUTH OF THIS LINE.

AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING FRONTAL BOUNDARY
WILL COMBINE IN THE EASTERN PORTIONS TO ENHANCE THUNDERSTORM
DEVELOPMENT. SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE
HAIL...VERY GUSTY WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE OVER
THIS AREA.

FOR ALL OTHER AREAS...ISOLATED SEVERE STORMS ARE POSSIBLE. GENERAL
INSTABILITY AND OUTFLOW BOUNDARY WILL ACT TOGETHER TO FIRE
THUNDERSTORM ACTIVITY. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE
STORMS.

PERSONS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS
TONIGHT. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND KEEP A NOAA WEATHER RADIO NEAR YOUR BED-SIDE.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Special weather statement, Apr 4, 5:00 AM CST, 45 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-051200-

HAZARDOUS WEATHER OUTLOOK ...CORRECTED...
NATIONAL WEATHER SERVICE JACKSON MS
600 AM CDT WED APR 04 2001

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A LINE
FROM GRENADA TO CARTHAGE TO LAUREL. ONLY ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE WEST AND SOUTH OF THIS LINE.

AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING FRONTAL BOUNDARY
WILL COMBINE IN THE EASTERN PORTIONS TO ENHANCE THUNDERSTORM
DEVELOPMENT. SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE
HAIL...VERY GUSTY WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE OVER
THIS AREA.

FOR ALL OTHER AREAS...ISOLATED SEVERE STORMS ARE POSSIBLE. GENERAL
INSTABILITY AND OUTFLOW BOUNDARY WILL ACT TOGETHER TO FIRE
THUNDERSTORM ACTIVITY. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE
STORMS.

PERSONS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS
TONIGHT. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND KEEP A NOAA WEATHER RADIO NEAR YOUR BED-SIDE.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

34 hail, 9 flash flood, 6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clarke

When
April 4, 5:45 AM CST
Where
Clarke County, 5 mi S of Enterprise
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
33.500, -88.450

Several trees were blown down in a rural area.

Hail, Attala

When
April 4, 6:02 AM CST
Where
Attala County, Sallis
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.467, -88.317

Hail, Attala

When
April 4, 6:03 AM CST
Where
Attala County, Mc Adams
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.133, -88.833

Hail, Attala

When
April 4, 6:14 AM CST
Where
Attala County, 3 mi S of Kosciusko
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.117, -88.667

Hail, Leake

When
April 4, 6:24 AM CST
Where
Leake County, Singleton
Measured
1.75 in hail
Property damage
$12,000
Reported by
EMERGENCY MANAGER
Coordinates
32.967, -89.583

Hail of up to golfball size caused damage to roofs and cars in the Singleton community.

Hail, Neshoba

When
April 4, 6:55 AM CST
Where
Neshoba County, Hope
Measured
1 in hail
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
32.667, -89.217

Hail of up to quarter size caused minor roof damage in the Hope area. A number of cars sustained damage from the hail.

Hail, Kemper

When
April 4, 7:25 AM CST
Where
Kemper County, Tamola
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.755, -88.641 (the zone’s center; the record gives no point)

Hail, Lauderdale

When
April 4, 7:30 AM CST
Where
Lauderdale County, Meridian
Measured
0.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
32.617, -89.283

Hail, Lauderdale

When
April 4, 8:00 AM CST
Where
Lauderdale County, Meridian
Measured
0.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
32.567, -89.117

Hail, Neshoba

When
April 4, 8:05 AM CST
Where
Neshoba County, Hope
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.754, -89.118 (the zone’s center; the record gives no point)

Hail, Neshoba

When
April 4, 8:15 AM CST
Where
Neshoba County, 5 mi S of Philadelphia
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.754, -89.118 (the zone’s center; the record gives no point)

Flash Flood, Lauderdale

When
April 4, 8:30 AM CST to 10:00 AM CST
Where
Lauderdale County, Meridian
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
32.404, -88.662 (the zone’s center; the record gives no point)

Persistent heavy rain over the city caused minor flooding of roadways and overflowing ditches. Several roads were covered with up to one foot of water for a brief period of time.

Hail, Newton

When
April 4, 8:35 AM CST
Where
Newton County, Union
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.533, -89.033

Hail, Newton

When
April 4, 8:55 AM CST
Where
Newton County, Duffee
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.533, -89.033

Hail, Lauderdale

When
April 4, 9:11 AM CST
Where
Lauderdale County, Meridian
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.083, -89.867

Hail, Lauderdale

When
April 4, 9:30 AM CST
Where
Lauderdale County, Meridian
Measured
0.88 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.083, -89.867

Hail, Winston

When
April 4, 10:10 AM CST
Where
Winston County, 8 mi E of Louisville
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.117, -90.050

Hail, Noxubee

When
April 4, 10:25 AM CST
Where
Noxubee County, Brooksville
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.767, -89.117

Hail, Noxubee

When
April 4, 10:55 AM CST
Where
Noxubee County, Brooksville
Measured
0.75 in hail
Reported by
UTILITY COMPANY
Coordinates
32.533, -89.233

Hail, Lowndes

When
April 4, 11:05 AM CST
Where
Lowndes County, New Hope
Measured
1.75 in hail
Property damage
$8,000
Reported by
EMERGENCY MANAGER
Coordinates
32.400, -89.100

Hail of up to golfball size caused minor damage to homes and cars.

Hail, Lowndes

When
April 4, 11:24 AM CST
Where
Lowndes County, 1 mi W of Columbus
Measured
1.75 in hail
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
32.583, -89.333

Hail of up to golfball size caused damage to roofs and cars just west of the city of Columbus.

Hail, Lowndes

When
April 4, 11:40 AM CST to 11:43 AM CST
Where
Lowndes County, New Hope
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.583, -89.317

Hail, Winston

When
April 4, 12:03 PM CST
Where
Winston County, 13 mi E of Louisville
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.050, -88.733

Hail, Noxubee

When
April 4, 12:03 PM CST
Where
Noxubee County, 15 mi W of Macon
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.350, -89.667

Hail, Attala

When
April 4, 1:14 PM CST
Where
Attala County, 6 mi S of Kosciusko
Measured
1 in hail
Property damage
$6,000
Reported by
EMERGENCY MANAGER
Coordinates
32.183, -89.700

Hail of up to quarter size caused minor roof damage in a mostly rural area.

Thunderstorm Wind, Neshoba

When
April 4, 3:14 PM CST
Where
Neshoba County, Dixon
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
32.754, -89.118 (the zone’s center; the record gives no point)

High winds destroyed a barn in the Dixon area.

Hail, Neshoba

When
April 4, 3:20 PM CST
Where
Neshoba County, 14 mi SW of Philadelphia
Measured
1 in hail
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
32.754, -89.118 (the zone’s center; the record gives no point)

Up to quarter sized hail caused minor roof damage in a mainly rural area.

Flash Flood, Neshoba

When
April 4, 3:32 PM CST to 10:00 PM CST
Where
Neshoba County, Countywide
Property damage
$150,000
Reported by
EMERGENCY MANAGER
Coordinates
33.017, -89.700

A significant flash flooding event occurred due to the training of strong thunderstorms across the county for much of the day. Damage reports from the flooding included: major damage to 15 public roads and to one bridge. Minor flooding damage occurred to 30 houses, 10 mobile homes, 20 public roads, and one bridge.

Thunderstorm Wind, Newton

When
April 4, 3:45 PM CST
Where
Newton County, Union
Property damage
$6,000
Reported by
EMERGENCY MANAGER
Coordinates
32.117, -88.817

Several trees and power lines were blown down.

Flash Flood, Attala

When
April 4, 4:10 PM CST to 10:30 PM CST
Where
Attala County, Countywide
Property damage
$1.1 million
Reported by
EMERGENCY MANAGER
Coordinates
33.017, -89.767

A significant flash flooding event occurred due to the training of thunderstorms with heavy rain across most of the county during much of the day. The first reports of street flooding occurred at 1610 CST as several roads in the city of Kosciusko were becoming impassable. The flooding continued throughout the evening hours across much of the county as the heavy rains continued. The damage totals due to flooding in the county included major damage to 60 houses, 15 mobile homes, 15 businesses, 225 public roads, and 7 bridges. Minor damage occurred to 40 houses, 10 mobile homes, 16 businesses, 105 public roads, and 6 bridges. A total of 57 culverts had to be replaced on roads across the county due to flooding damage.

Hail, Newton

When
April 4, 4:24 PM CST
Where
Newton County, Little Rock
Measured
1.75 in hail
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
32.367, -88.717

Hail of up to golfball size caused minor roof damage to homes and other structures in the community of Little Rock.

Thunderstorm Wind, Newton

When
April 4, 4:24 PM CST
Where
Newton County, Little Rock
Property damage
$8,000
Reported by
EMERGENCY MANAGER
Coordinates
32.367, -88.717

A church sustained roof damage when strong winds blew a large limb into the eave of the church roof.

Flash Flood, Leake

When
April 4, 4:25 PM CST to 6:00 PM CST
Where
Leake County, Countywide
Property damage
$120,000
Reported by
EMERGENCY MANAGER
Coordinates
33.000, -89.583

A significant flash flood event occurred due to strong thunderstorms training across the county for much of the day. Significant flooding occurred to several homes. Six roads had major damage, and an additional 10 roads had some sections that were washed out from the flooding.

Hail, Holmes

When
April 4, 4:32 PM CST
Where
Holmes County, Durant
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.583, -88.483

Hail, Holmes

When
April 4, 4:40 PM CST to 4:50 PM CST
Where
Holmes County, Durant
Measured
1 in hail
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
32.750, -89.250

Several homes in the Durant area had minor roof damage from up to quarter size hail.

Thunderstorm Wind, Neshoba

When
April 4, 5:00 PM CST
Where
Neshoba County, Philadelphia
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
32.754, -89.118 (the zone’s center; the record gives no point)

Several trees were blown down.

Hail, Leake

When
April 4, 5:30 PM CST
Where
Leake County, 8 mi E of Walnut Grove
Measured
1 in hail
Property damage
$8,000
Reported by
EMERGENCY MANAGER
Coordinates
32.483, -88.933

Up to quarter sized hail damaged the roofs of several homes and cars in a rural portion of the county.

Hail, Scott

When
April 4, 5:30 PM CST
Where
Scott County, Sebastopol
Measured
1 in hail
Property damage
$7,000
Reported by
EMERGENCY MANAGER
Coordinates
32.367, -88.717

Hail of up to quarter size caused minor roof damage to a few homes and cars.

Flash Flood, Lauderdale

When
April 4, 6:00 PM CST to 7:15 PM CST
Where
Lauderdale County, Martin
Reported by
EMERGENCY MANAGER
Coordinates
32.404, -88.662 (the zone’s center; the record gives no point)

Minor flooding of roads occurred in northern portions of the county.

Flash Flood, Holmes

When
April 4, 6:00 PM CST to 11:00 PM CST
Where
Holmes County, Countywide
Property damage
$1.0 million
Reported by
EMERGENCY MANAGER
Coordinates
32.750, -89.250

A significant flash flood event occurred due to training of strong thunderstorms across the county for much of the day. The storms caused flooding damage to approximately 110 houses, and numerous businesses were flooded. The Holmes County Emergency Management office was flooded. A number of roads received flooding damage. One bridge was washed out.

Thunderstorm Wind, Holmes

When
April 4, 6:00 PM CST
Where
Holmes County, Lexington
Property damage
$1,000
Reported by
BROADCAST MEDIA
Coordinates
32.700, -89.117

Several trees were blown down.

Hail, Newton

When
April 4, 6:05 PM CST
Where
Newton County, 10 mi NW of Decatur
Measured
1 in hail
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
32.400, -89.119 (the zone’s center; the record gives no point)

Quarter sized hail caused minor damage to several roofs of buildings in a rural area.

Hail, Newton

When
April 4, 6:20 PM CST to 6:30 PM CST
Where
Newton County, Countywide
Measured
1.75 in hail
Property damage
$80,000
Reported by
EMERGENCY MANAGER
Coordinates
32.567, -89.117

Hail of up to golfball size caused roof damage to homes and businesses. Numerous cars were dented and a few car windows were broken by the hail. Large hail reports were received from south of Union to Decatur to Conehatta.

Flash Flood, Leake

When
April 4, 6:35 PM CST to 10:00 PM CST
Where
Leake County, Countywide
Property damage
$30,000
Reported by
EMERGENCY MANAGER
Coordinates
32.883, -89.533

Additional thunderstorm activity during the evening hours caused more flooding to occur. Several more homes were flooded and some additional roads were damaged by flooding.

Hail, Clarke

When
April 4, 8:15 PM CST
Where
Clarke County, Quitman
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.367, -88.717

Flash Flood, Scott

When
April 4, 8:30 PM CST to 11:00 PM CST
Where
Scott County, Forest
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
33.233, -88.583

Several homes were flooded.

Flash Flood, Newton

When
April 4, 8:30 PM CST to 11:00 PM CST
Where
Newton County, Countywide
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
33.467, -88.317

Many roads were flooded, mainly in northern portions of the county.

Hail, Scott

When
April 4, 9:20 PM CST
Where
Scott County, Morton
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.133, -88.917

Hail, Smith

When
April 4, 9:30 PM CST to 10:15 PM CST
Where
Smith County, Polkville
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.233, -88.583

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240206, 5240207, 5240208, 5240209, 5240210, 5240211, 5240214, 5240212, 5240213, 5240215, 5240216, 5240217, 5240219, 5240220, 5240221, 5240222, 5240223, 5240224, 5240225, 5240226, 5240320, 5240321, 5240322, 5240323, 5240324, 5240325, 5240326, 5240444, 5240327, 5240328, 5240448, 5240449, 5240445, 5240450, 5240451, 5240526, 5240529, 5240530, 5240218, 5240447, and more.